Indiana, 2006Lightning Strike in Indiana, April 12, 2006
April 12, 2006 · NWS IWX · 1 event in 1 county or zone
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $100,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at Apr 12, 6:00 AM EST, 1 hour 30 minutes earlier.
Area forecast discussion, Apr 12, 6:00 AM EST, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
700 AM EDT WED APR 12 2006
.AVIATION...
TEMPTED TO BRING PREDOMINANT TSRA TO KSBN INSTEAD OF HEDGE VCTS WITH
LINE OF SHRA SHOWING INCREASED DEVELOPMENT PAST 30 MINUTES FROM VPZ
TO DNV INVOF 55KT LLJ. WILL CONTINUE TO MONITOR LATEST TRENDS AND
KEEP/PULL MENTION AS NECESSARY. LAPS/RUC SOUNDINGS AT KSBN
SUPPORTIVE OF ELEVATED CAPES THIS AM NEAR 300 J/KG WITH PLUME OF
7-7.5 C/KM 7-5H LAPSE RATES. JET FOCUS DECREASES/MIXES WITH TIME
THIS MORNING AND WILL ONLY MENTION SHRA AT KFWA. BIG QUESTION AS TO
WHETHER OR NOT CONVECTION WILL REFIRE ALONG FRONT BEFORE PASSING
KFWA FOR NOW WILL PLAY GREATER ODDS THAT TSRA HAS BETTER CHANCE OF
FIRING SOUTHEAST OF TERMINAL AND FORGO MENTION AND POTENTIAL
OVERFORECAST.
&&
.SHORT TERM...
BUPMED POPS TO HIGH LIKELY AS SHRA BECOMING MUCH MORE NUMEROUS THIS
AM AS LOW LEVEL 50-60KT JET SUPPORT SLIDES EWD INTO CWA AS
PROGRESSIVE MID LEVEL TROF MOVES INTO MISSISSIPPI VALLEY. CORE OF
JET SLIDES TO SE CWA LATER THIS MORNING AND WEAKENS. NAM STILL A BIT
TOO AGRESSIVE WITH MOISTURE POOLING SFC DPS TO NEAR 60 SE CWA THIS
AFTERNOON AHEAD OF COLD FRONT MOVING THROUGH CWA. MID TO POSSIBLY
UPPER 50S MORE LIKLEY...MODIFED NAM SOUNDINGS STILL YIELD INVERTED V
SOUNDINGS WITH SBCAPES EVOLVING TO AROUND 2000 J/KG BY MID
AFTERNOON. 21Z SREF DCAPE ON ORDER OF 1000-1400 J/KG WITH DRY
SUB-CLOUD LAYER AND MID LEVEL DRY INTRUSION WITH 5H DD AROUND
20-30C. TSRA MAY REDEVELOP AS FRONT FOCUSES INCREASING 1000-850MB
CONVERGENCE. WITH MODERATE KINEMATICS/0-6KM BULK SHEAR 30-40KTS
THERE IS SOME SUPPORT FOR WIND GUSTS POTENTIAL SHOULD STORMS FORM
AND WILL COVER IN HWO. RAISED TEMPS SOUTHEAST IN LINE WITH SFC-925
THERMAL PATTERN AHEAD OF MID/LATE AFTERNOON FROPA. CHANCE FOR
SHOWERS QUICKLY ENDS LATE THIS AFTERNOON WITH DEEPER DRY.
&&
.LONG TERM...
THURSDAY THROUGH TUESDAY...A FAST MOVING UPPER LEVEL SYSTEM WILL
APPROACH THE AREA BY LATE IN THE DAY THURSDAY. THE GFS HAS BEEN
TRENDING THIS SYSTEM A LITTLE STRONGER...BUT STILL QUITE DIFFERENT
FROM THE NAM. THE NAM SOLUTION BRINGS THE SURFACE LOW FARTHER
SOUTH...AND ACROSS THE FORECAST AREA. THE NAM INDICATES A
COMBINATION OF JET DYNAMICS...WARM AIR ADVECTION AND LOW LEVEL
FORCING INDUCING A CONVECTIVE COMPLEX OVER E IA/W IL THEN MOVING
ACROSS NORTHERN INDIANA THURSDAY EVENING. THE GFS KEEPS MOST OF THE
PRECIPITATION WELL TO THE NORTH OVER NORTHERN LOWER MICHIGAN AND
MINIMIZES CONVECTION ALONG THE FRONT. FAVOR...WITH RESERVATIONS...
THE MORE SOUTHERN NAM SOLUTION WHERE THE THERMAL BOUNDARY SHOULD
PROVIDE A FOCUS FOR STORMS TO DEVELOP UPSTREAM AND MOVE INTO THE
FORECAST AREA THURSDAY EVENING. MOISTURE FLUX APPEARS IMPRESSIVE
ALONG THIS BOUNDARY. HOWEVER...SPC CONCERN WITH NAM OVERDOING
MOISTURE RETURN APPEARS VALID AS NAM CAPES THURSDAY EVENING WERE
OVER 3000 J/KG. HAVE NOTICED THIS PATTERN WITH THE NAM IN RECENT
EVENTS...SO PREFER GFS CAPES AROUND 2000 OVER SW AREAS/LOGANSPORT.
KEPT A CHANCE OF STORMS IN FRIDAY AS TRAILING SYSTEM ALONG WITH
RESIDUAL BOUNDARIES COULD FIRE ADDITIONAL CONVECTION. KEPT HIGHS
MAINLY IN THE 70S THURSDAY THROUGH SATURDAY AS 850 MB TEMPS 10-14C
WARMED DRY ADIABATICALLY INDICATE HIGHS IN THE 70S. NEXT SYSTEM
SYSTEM SHOULD ARRIVE SUNDAY...THEN A LARGE SURFACE HIGH SHOULD BUILD
IN FROM THE NORTH. THE ECMWF IS A SLOWER WITH THIS SYSTEM AND
SUGGESTS RAIN MAY LINGER INTO MONDAY. KEPT MONDAY DRY. LOWERED TEMPS
SOME EARLY NEXT WEEK GIVEN TRAJECTORY OF COOL AND DRY AIRMASS. THE
CANADIAN OPERATION RUN ALSO SUPPORTS THE GFS.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 6 PM THIS AFTERNOON FOR
LMZ043-LMZ046.
&&
SHORT TERM...MURPHY
LONG TERM...SKIPPERHazardous weather outlook, Apr 12, 4:59 AM EST, 2 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
559 AM EDT WED APR 12 2006
INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-131000-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
459 AM CDT WED APR 12 2006 /559 AM EDT WED APR 12 2006/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.
.DAY ONE...TODAY AND TONIGHT
ISOLATED...NON SEVERE THUNDERSTORMS ARE POSSIBLE THIS MORNING.
LATER THIS AFTERNOON THERE IS ANOTHER CHANCE FOR THUNDERSTORMS...
SOUTH AND EAST OF A WAUSEON OHIO TO COLUMBIA CITY TO MONTICELLO
INDIANA LINE. A FEW STORMS COULD BECOME SEVERE THIS AFTERNOON AS
THE STORMS DEVELOP AND MOVE EAST. IF SUFFICIENT INSTABILITY IS
REALIZED...ISOLATED DAMAGING WIND GUSTS TO 60 MPH IS THE MAIN
EXPECTED HAZARD. SMALL HAIL IS ALSO POSSIBLE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THERE IS A CHANCE FOR THUNDERSTORMS THURSDAY EVENING...
FRIDAY...AND AGAIN ON SUNDAY. THE POTENTIAL FOR SEVERE STORMS
EXIST ESPECIALLY THURSDAY EVENING...FRIDAY AFTERNOON AND DURING
THE DAY SUNDAY. SOME OF THESE STORMS MAY BECOME SEVERE AND PRODUCE
LARGE HAIL AND DAMAGING WINDS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.
&&
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX
LMZ043-046-061-131000-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
MICHIGAN CITY IN TO ST JOSEPH MI OUT TO MID LAKE-
559 AM EDT WED APR 12 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE
MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
ISOLATED THUNDERSTORMS ARE POSSIBLE THIS MORNING. SMALL CRAFT
ADVISORY CONDITIONS WILL END BY LATE AFTERNOON.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THERE IS A CHANCE FOR THUNDERSTORMS THURSDAY EVENING...
FRIDAY...AND AGAIN ON SUNDAY.
&&
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP
Lightning, Kosciusko
- When
- April 12, 7:30 AM EST
- Where
- Kosciusko County, Sidney
- Property damage
- $100,000
- Reported by
- NEWSPAPER
- Coordinates
- 41.244, -85.861 (the zone’s center; the record gives no point)
Lightning struck the transmission tower of WLZQ-FM, damaging the main transmitter beyond repair. Service was fully restored in early May. Damage estimates to replace the transmitter are around $100,000.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in Nevada, April 12 to 17, 2006$30,000 · 2 events
- Hail and Damaging Wind in Ohio, April 12, 2006$12,000 · 1 in hail · 19 events
- Damaging Wind in Michigan, April 12, 2006$20,000 · 60 kt wind · 1 event
- High Surf in Hawaii, April 12 to 17, 20069 events
- Marine Thunderstorm Winds in Lake Erie, April 12, 20068 events
- Hail in Arkansas, April 12, 20061.75 in hail · 5 events
- Hail in Arkansas, April 12, 20061.25 in hail · 3 events
- Hail in Arkansas, April 12, 20061.75 in hail · 3 events
- Hail in Ohio, April 12, 20061 in hail · 3 events
- Hail in Arkansas, April 12, 20061.25 in hail · 2 events
- High Wind in Alaska, April 12 to 13, 200675 kt wind · 2 events
- Hail and Damaging Wind in Pennsylvania, April 12, 2006$2,000 · 50 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5496742.